Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 7, NWS Shreveport, LA

February 21, 20234 states

NWS Shreveport, LA issued this wind advisory at Feb 21, 2023, 2:50 PM CST for 4 states. It took effect at Feb 22, 2023, 3:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2023, 2:50 PM CST (20:50 UTC)
In effect from
Feb 22, 2023, 3:00 AM CST
Expired
Feb 22, 2023, 4:05 PM CST
In force
13 hr
Issued by
NWS Shreveport, LA
All 48 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2023-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2023-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
452 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

946 
WWUS74 KSHV 212050
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
Issued by National Weather Service Memphis TN
250 PM CST Tue Feb 21 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-220500-
/O.NEW.KSHV.WI.Y.0007.230222T1500Z-230223T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
250 PM CST Tue Feb 21 2023

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of south central and southwest Arkansas, 
  north central and northwest Louisiana, southeast Oklahoma and 
  east and northeast Texas.

* WHEN...From 9 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition, strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Also, boaters on area
lakes should use extra caution since strong winds and rough waves
can overturn small craft.

&&

$$
3 follow-up statements
850 
WWUS74 KSHV 220726
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
126 AM CST Wed Feb 22 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-221530-
/O.EXT.KSHV.WI.Y.0007.230222T0900Z-230223T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
126 AM CST Wed Feb 22 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of south central and southwest Arkansas, 
  north central and northwest Louisiana, southeast Oklahoma and 
  east and northeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition, strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

44
809 
WWUS74 KSHV 222037
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
237 PM CST Wed Feb 22 2023

LAZ017-TXZ108>112-124>126-136>138-149>153-165>167-222145-
/O.CAN.KSHV.WI.Y.0007.000000T0000Z-230223T0000Z/
Sabine-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-
Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
Including the cities of Many, Zwolle, Pleasant Hill, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, 
Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, 
Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, 
Hemphill, and Pineland
237 PM CST Wed Feb 22 2023

...WIND ADVISORY IS CANCELLED...

$$

ARZ050-051-059>061-070>073-LAZ001>006-010>014-018>022-OKZ077-
TXZ096-097-230000-
/O.CON.KSHV.WI.Y.0007.000000T0000Z-230223T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Natchitoches, Winnfield, 
Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, 
Midway, Olla, Idabel, Broken Bow, Clarksville, and Bogata
237 PM CST Wed Feb 22 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of south central and southwest Arkansas, 
  north central and northwest Louisiana, southeast Oklahoma and 
  east and northeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition, strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
658 
WWUS74 KSHV 222205
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
405 PM CST Wed Feb 22 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-018>022-OKZ077-
TXZ096-097-222315-
/O.CAN.KSHV.WI.Y.0007.000000T0000Z-230223T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Natchitoches, Winnfield, 
Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, 
Midway, Olla, Idabel, Broken Bow, Clarksville, and Bogata
405 PM CST Wed Feb 22 2023

...WIND ADVISORY IS CANCELLED...

Winds have diminished across Northeast Texas, Southeast Oklahoma,
Southwest Arkansas, and North Louisiana, and are expected to
remain at or below 10 mph...with some higher gusts over portions
of Northcentral Louisiana through early evening. Thus, the Wind 
Advisory has been cancelled.

$$

15

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 11:23 AM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Feb 21, 11:23 AM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1123 AM CST Tue Feb 21 2023

...New AVIATION...

.UPDATE...
Issued at 1023 AM CST Tue Feb 21 2023

No update to the forecast package is required at this time. Skies
are clearing and temperatures warming right on schedule, reaching
the middle 70s as of the 16Z hour, on pace to climb into the low
to middle 80s this afternoon, as gusty southwest winds continue
areawide.

/26/

&&

.SHORT TERM...
(Tuesday through Wednesday)
Issued at 318 AM CST Tue Feb 21 2023

If you've read any of the short-term AFD's over the last few days,
than you've essentially already read this one. Above average
temperatures, strong winds, yada yada. In reality, while this
short-term maintains a similar synoptic pattern, we'll finally
begin to see the breakdown (not the kind with 0-0-00's) into
Wednesday we've been advertising.

Temperatures both today and tomorrow will be, well above average
to put it lightly. These sustained south winds are really working
wonders for warm air advection across the region. These
temperatures should peak on Wednesday, with afternoon highs
tailored towards some compressional heating ahead of the cold
front. Rain chances will also begin to increase ahead of the front
by Wednesday morning, with greater widespread rain by Wednesday
afternoon. It's also worth mentioning the pivot in severe weather
chances into Wednesday afternoon. Over the past few days, the low
that was supposed to be the catalyst for this severe weather has
tracked farther north. You can't really have widespread severe
weather without a proper trigger mechanism, which is why the
slight risk is now well north of our region. The only caveat with
this are areas north of I-30. Here, a marginal risk is in place,
since they aren't entirely removed from the best forcing with the
low. Into the afternoon tomorrow, these areas could see small hail
and damaging winds with any storms that do manage to become
severe.

It's also worth mentioning that the pressure gradient ahead of
this disturbance will become extremely tight tonight into
tomorrow. My base wind values for both tonight and tomorrow were well
above Wind Advisory criteria before I made some slight
adjustments. As such, another wind advisory will likely come with
the next forecast package. I wanted to give my day shift
counterparts a full handle of 12z guidance in case subtle
adjustments were needed between now and this afternoon.

/44/

&&

.LONG TERM...
(Wednesday Night through Tuesday)
Issued at 318 AM CST Tue Feb 21 2023

A frontal boundary lagging behind an exiting storm system will move
across the ArkLaTex on Wednesday night with high pressure building
in its wake. Frontal boundary to stall across the northern gulf
coast providing enough instability to support mostly cloudy skies
mainly south of I-20 through Thursday. A fairly large temperature
spread expected on Thursday with highs ranging from the mid 60s
across the Ouachitas to the lower 80s across portions of north
Louisiana. Overnight lows on Thursday night will range from the
lower 40s north of I-30 to near 60 degrees across the lakes region
of deep east Texas.

Frontal boundary to lift north across the ArkLaTex as a warm front
on Friday. Increased instability resulting from southwest flow aloft
combined with low-level moisture and warm air advection behind the
front will support scattered daytime showers from Friday through the
weekend. Additionally, under the influence of a warmer gulf airmass,
high temperatures in the 70s and 80s will prevail through the
weekend.

Otherwise, a mid-latitude disturbance moving east across the central
CONUS will drive a trailing cold front through the ArkLaTex on
Monday, triggering showers and thunderstorms areawide.

/05/

&&

.AVIATION...
(18Z TAFS)
Issued at 1114 AM CST Tue Feb 21 2023

For the 21/18Z TAFs, CIGs continue to improve as skies clear from
west to east, with lingering MVFR expected to climb to VFR
areawide during the afternoon hours. MVFR CIGs will begin to
return overnight tonight ahead of showers and storms which will
impact area terminals during the day tomorrow. Strong south winds
will increase in speed as the TAF period continues, with
widespread sustained speeds of 15 to 20 kts and gusts in excess of
30 kts possible, especially overnight and into tomorrow.

/26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  85  66  84  65 /   0   0  50   0
MLU  82  66  85  68 /   0   0  40   0
DEQ  80  63  79  54 /   0  10  90   0
TXK  84  66  81  62 /   0  10  80   0
ELD  81  64  81  63 /  10   0  50   0
TYR  84  66  83  60 /   0  10  70   0
GGG  84  65  83  62 /   0   0  50   0
LFK  82  66  86  65 /   0   0  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....05
AVIATION...26
Hazardous weather outlook, Feb 21, 1:39 PM CST, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
Issued by National Weather Service Memphis TN
139 PM CST Tue Feb 21 2023

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221945-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
139 PM CST Tue Feb 21 2023

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a chance for strong thunderstorms across portions of
southeast Oklahoma on Wednesday as an upper-level disturbance moves
across the region. Gusty winds and small hail will be the main
threats. However, an isolated storm producing damaging winds and
large hail may be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Texas, 2023Wind Advisories in Louisiana, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.